MAUDE Adverse Event Report: CONVATEC DOMINICAN REPUBLIC INC AQUACEL AG+/AAA SURGICAL; DRESSING, WOUND, DRUG

CONVATEC DOMINICAN REPUBLIC INC AQUACEL AG+/AAA SURGICAL; DRESSING, WOUND, DRUG
Model Number 422605
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Erythema (1840); Hypersensitivity/Allergic reaction (1907); Itching Sensation (1943); Skin Discoloration (2074); Blister (4537); Skin Inflammation/ Irritation (4545)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The event is considered as misuse.Per the ifu, the dressing should not be used for more than 7 days.Based on the available information, this event is deemed to be a serious injury.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: (b)(4).Manufacturing site: (b)(4).
 
Event or Problem Description
It was reported by a registered nurse (rn) at (b)(6) medical to company representative that, a female patient had a skin reaction under the tape border of the company's known dressing.The dressing was applied in operating room (or).The skin of the patient was clean and dry.For the surgery, a betadine scrub was done over the knee and before application of the dressing, the area was cleaned with a clean sterile gauze with sterile normal saline.Then the company¿s known dressing was placed over the incision with the knee slightly flexed (dressing was not stretched or pulled tight to cover the incision).Light pressure was applied to the bandage to promote adherence.Patient was prescribed silver sulfadiazine (burn cream) to be used once a day over the wound.The patient noted itching at day 7, redness at day 8, and full reaction on day 9.She was unable to come into the office until day 9.The skin reaction included inflammation that extends to the non-operative leg.A picture was attached showing blisters on the skin around the wound where the tape border touched the skin along with discoloration.
 
Additional Manufacturer Narrative
Additional information - this emdr is being submitted to include the below: h6: investigation results under imdrf cause investigation code, imdrf investigation findings, imdrf cause conclusions h10: investigation summary h6: imdrf investigation findings : c23 is captured for the issue usage problem identified photograph, video and/or physical sample evaluation: there are photographs associated with this case and in these, the reported defect can be seen.No unused return sample was expected.Batch record revision results: lot 2k00575 was manufactured on 09/oct/2022, in scd line, with a total of (b)(4) market units (mkus).The complaint investigator performed a batch record review on 12/oct/2023, to verify if all the applicable procedures were followed and no issues were found; all the components for assembly were correct per bill of materials (bom) and all the tooling information documented was also correct, system application product (sap)material id 1728532 and manufacturing order (b)(4).The production process, in-process control, testing results and packaging of products was run according to the applicable process instruction (process instructions for manual assembly and packaging - scd).Historical complaints review: on 12/oct/2023, complaint investigator ran a query in database from 01/jan/2022 to 03/oct/2023 in order to verify the complaints reported for the lot number 2k00575 for the malfunction code ¿product used off-label or against the contraindications or not according to the instructions for use (ifu).[only use if no actual product malfunction has been reported]¿ and as result, no additional complaints were found.Historical nonconformance review: on 12/oct/2023, complaint investigator ran a query in database looking for any in process nonconformance / corrective and preventive actions (capa (s)) associated to the malfunction code ¿product used off-label or against the contraindications or not according to the instructions for use (ifu).[only use if no actual product malfunction has been reported]¿ for the lot number 2k00575 and as result, no nonconformance / corrective and preventive actions (capa (s)) for this malfunction code were generated during the manufacturing process of the referenced lot.Current quality controls / defect rate analysis: there was no criteria not met, since during the investigation, this defect could not be attributed to the manufacturing process and there is no established a criterion for this type of defect.In addition, the instruction for use, used during the manufacturing process of the affected lot 2k00575 stablishes: the translucent hydrocolloid backing allows the clinician to monitor the central hydrofiber¿ pad and assess when the dressing needs to be changed.The dressing can be left in place for up to 7 days subject to regular clinical assessment and local dressing protocol.All wounds/incisions should be monitored frequently.Remove aquacel¿ ag advantage surgical / aquacel¿ ag advantage surgical sp cover dressing when clinically indicated (i.E.Leakage, excessive bleeding, suspicion of infection or at 7 days).Aquacel¿ ag advantage surgical cover dressings range should not be used on individuals who are sensitive to or who have had an allergic reaction to the dressing or its components (ionic silver, ethylene diamine tetra acetic acid disodium salt (edta) and benzethonium chloride).Aquacel¿ ag advantage surgical cover dressings range should not be used on individuals who are sensitive to or who have had an allergic reaction to colophony and its derivatives.Conclusions: there are photographs associated with this case and in these, the reported defect can be seen.The review of the batch record showed that all relevant tests required during the manufacturing process and final product release had been fulfilled and met the requirements.No nonconformity has been registered during the manufacturing process of the affected lot for the malfunction code ¿product used off-label or against the contraindications or not according to the instructions for use (ifu).[only use if no actual product malfunction has been reported]¿.No additional complaints were reported for lot affected related to the malfunction code ¿product used off-label or against the contraindications or not according to the instructions for use (ifu).[only use if no actual product malfunction has been reported]¿.Based on this, no negative trend was identified.This issue will be monitored through the post market product monitoring review process.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092 manufacturing site: 9618003.
 
Event or Problem Description
To date no additional patient or event details have been received.

Brand Name
AQUACEL AG+/AAA SURGICAL
Common Device Name
DRESSING, WOUND, DRUG
Manufacturer (Section D)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal 91000
DR  91000
Manufacturer (Section G)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal 91000
DR   91000
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key16832926
Report Number9618003-2023-00391
Device Sequence Number13929873
Product Code FRO
UDI-Device Identifier00768455169542
UDI-Public768455169542
Combination Product (Y/N)N
PMA/510(K) Number
K091034
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/01/2024
Device Model Number422605
Device Lot Number2K00575
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/05/2023
Supplement Date Received by Manufacturer10/13/2023
Initial Report FDA Received Date04/28/2023
Supplement Report FDA Received Date11/08/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale